Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 3, NWS Corpus Christi, TX

January 31, 201113 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Jan 31, 2011, 3:22 PM CST for 13 counties in Texas. It took effect at Feb 1, 2011, 9:00 AM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 31, 2011, 3:22 PM CST (21:22 UTC)
In effect from
Feb 1, 2011, 9:00 AM CST
Expired
Feb 1, 2011, 8:00 PM CST
In force
11 hr
Issued by
NWS Corpus Christi, TX

Counties Bee County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 59 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2011-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2011-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
-56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

179 
WWUS84 KCRP 312122
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
322 PM CST MON JAN 31 2011

TXZ229>231-239>244-011200-
/O.UPG.KCRP.FW.A.0001.110201T1500Z-110202T0200Z/
/O.NEW.KCRP.FW.W.0003.110201T1500Z-110202T0200Z/
LA SALLE-MCMULLEN-LIVE OAK-WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-
322 PM CST MON JAN 31 2011

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 8 PM CST TUESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A VIGOROUS LOW PRESSURE SYSTEM AND ASSOCIATED STRONG ARCTIC COLD
FRONT WILL MOVE ACROSS THE REGION TUESDAY MORNING. RAIN CHANCES
WILL BE LIMITED WITH THE FRONT AND RH VALUES WILL DROP RAPIDLY AS
THE FRONT PASSES THROUGH THE REGION. RH VALUES ARE EXPECTED TO
REACH 20% TO 40% ACROSS AREAS GENERALLY WEST OF HIGHWAY 281 WITH
LOWEST VALUES WEST OF HIGHWAY 281. NORTHWEST WINDS WILL GUST TO
AROUND 40 MPH INTO THE AFTERNOON HOURS AND THIS COMBINATION OF LOW
RH VALUES AND STRONG GUSTY NORTHWEST WINDS WILL PROVIDE AN EXTREME
FIRE DANGER ACROSS THE REGION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

TXZ232>234-246-011200-
/O.NEW.KCRP.FW.W.0003.110201T1500Z-110202T0200Z/
BEE-GOLIAD-VICTORIA-REFUGIO-
322 PM CST MON JAN 31 2011

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 8 PM CST TUESDAY. 

A VIGOROUS LOW PRESSURE SYSTEM AND ASSOCIATED STRONG ARCTIC COLD
FRONT WILL MOVE ACROSS THE REGION TUESDAY MORNING. RAIN CHANCES
WILL BE LIMITED WITH THE FRONT AND RH VALUES WILL DROP RAPIDLY AS
THE FRONT PASSES THROUGH THE REGION. RH VALUES ARE EXPECTED TO
REACH 20% TO 40% ACROSS AREAS. NORTHWEST WINDS WILL GUST TO
AROUND 40 MPH INTO THE AFTERNOON HOURS AND THIS COMBINATION OF LOW
RH VALUES AND STRONG GUSTY NORTHWEST WINDS WILL PROVIDE AN EXTREME
FIRE DANGER ACROSS THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

GW
1 follow-up statement
099 
WWUS84 KCRP 011217
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
617 AM CST TUE FEB 1 2011

TXZ233-234-246-011330-
/O.CAN.KCRP.FW.W.0003.110201T1500Z-110202T0200Z/
GOLIAD-VICTORIA-REFUGIO-
617 AM CST TUE FEB 1 2011

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE
RED FLAG WARNING. 

THE RED FLAG WARNING HAS BEEN CANCELLED FOR GOLIAD...VICTORIA AND
REFUGIO COUNTIES. RELATIVE HUMIDITY VALUES SHOULD REMAIN ABOVE 40%
AS TEMPERATURES RAPIDLY FALL THIS AFTERNOON. HOWEVER...STRONG
GUSTY NORTHWEST WINDS WILL PROVIDE ELEVATED FIRE DANGER
CONDITIONS ACROSS THE VICTORIA CROSSROADS.

$$

TXZ229>232-239>244-020200-
/O.CON.KCRP.FW.W.0003.110201T1500Z-110202T0200Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-WEBB-DUVAL-JIM WELLS-KLEBERG-
NUECES-SAN PATRICIO-
617 AM CST TUE FEB 1 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
8 PM CST THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
8 PM CST THIS EVENING. 

A VIGOROUS LOW PRESSURE SYSTEM AND ASSOCIATED STRONG ARCTIC COLD
FRONT WILL CONTINUE TO BLAST THROUGH SOUTH TEXAS THIS MORNING.
RELATIVE HUMIDITY VALUES ARE EXPECTED TO REACH 20% TO 40% ACROSS
AREAS GENERALLY WEST OF INTERSTATE 37...WITH LOWEST VALUES WEST OF
HIGHWAY 281. IN ADDITION...NORTHWEST WINDS WILL GUST TO AROUND 40
MPH INTO THE EARLY EVENING HOURS. THE COMBINATION OF LOW RELATIVE
HUMIDITY VALUES AND STRONG GUSTY NORTHWEST WINDS WILL PROVIDE EXTREME
FIRE DANGER CONDITIONS ACROSS THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

RG

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Jan 31, 11:43 AM CST, 3 hours 39 minutes earlier.

Area forecast discussion, Jan 31, 11:43 AM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1143 AM CST MON JAN 31 2011

.DISCUSSION...SEE AVIATION DISCUSSION FOR 18Z TAFS.

&&

.AVIATION...VFR CONDITIONS SHOULD PREVAIL AT KALI AND KLRD FOR THE
REST OF THE AFTERNOON...WITH IFR CONDITIONS (OR LOWER) DEVELOPING
AFTER SUNSET AOB 03Z AT KALI AND AOA 06Z AT KLRD. CLOSER TO THE
SOUTHERLY FLOW WHICH IS BRINGING THE LOWER CLOUDS IN DUE TO THE
SEA FOG...WILL SEE MVFR CONDITIONS IMPROVE TO VFR FOR A SHORT TIME
AT KCRP LATER THIS AFTERNOON BEFORE GOING BACK TO IFR AND LOWER
AFTER SUNSET WITH THE ADVECTION OF SEA FOG. WINDS APPEAR TOO MUCH
IN THE BOUNDARY LAYER TO SUSTAIN A LOW VISIBILITIES (LIKE LAST
NIGHT) AND THINK MVFR WILL BE OK (BUT CIGS AOA 500 FEET). AT
KVCT...MORE COMPLICATED AS THEY COULD SEE MVFR RETURN FOR A SHORT
TIME THIS AFTERNOON...THEN GO BACK TO IFR SHORTLY AFTER SUNSET
WITH SEA FOG BECOMING IFR CIGS AND MVFR VSBYS. ALSO...SOME SHOWERS
OVERNIGHT POSSIBLE AT KVCT (COULD NOT RULE OUT THUNDER BUT NOT IN
THERE NOW)...MAINLY AFTER 06Z BUT BEFORE 12Z. WINDS BECOME
SOUTHWEST TOWARD 12Z THEN NORTHWEST AFTER 12Z...CLEARING THE LOWER
VSBYS AND CIGS BUT THEN PILOTS HAVE TO DEAL WITH WIND GUSTS 30
KNOTS OR MORE BY 15/16Z ALL LOCATIONS.

&&

.PREV DISCUSSION... /ISSUED 1032 AM CST MON JAN 31 2011/

DISCUSSION...INCREASED TEMPERATURES AND CLOUD COVER A BIT MORE
WESTERN AREAS WHERE LACK OF CLOUD COVER AND TEMPERATURES ALREADY
TWO DEGREES WARMER THAN YESTERDAY AND THAT WOULD MAKE HIGH
TEMPERATURES WARMER THAN YESTERDAY. FARTHER EAST...CLOUDS WILL
LAST LONGER ESPECIALLY NORTHEAST WHERE SEA FOG WILL CONTINUE TO
MOVE INLAND AND BRING MORE CLOUDS (SHOULD NOT BE MUCH IN FOG).
OTHERWISE...FORECAST OK FOR NOW. NO OTHER CHANGES AT THIS TIME.

MARINE...AREAS OF DENSE SEA FOG STILL OCCURRING ACCORDING TO
LOCAL WEB CAMS...SO HAVE KEPT THE ADVISORY GOING. WILL LOOK AT NEW
MODEL DATA...BUT PRELIMINARY INDICATIONS MAKE THIS FORECASTER FEEL
THAT A GALE WATCH MAY BE NEEDED FOR THE ARCTIC FRONT WITH WINDS
AT OR ABOVE GALE FORCE BY TUESDAY EVENING...FITTING THE GALE WATCH
CRITERION.

FIRE WEATHER...HAVE FIRE WEATHER WATCH GOING AND...IF NEW MODEL
DATA SUGGEST WINDY AND DRY AIR VERIFIES RED FLAG CONDITIONS...WILL
GO WITH FIRE WEATHER WARNING FOR TUESDAY.

PREV DISCUSSION... /ISSUED 619 AM CST MON JAN 31 2011/

DISCUSSION...SEE UPDATED AVIATION DISCUSSION.

AVIATION...EXTREMELY TOUGH VIS/CIG FORECAST ON TAP AS WEATHER
MODELS ARE NOT HANDLING CURRENT SITUATION WELL. AREAS OF DENSE SEA
FOG HAVE DEVELOPED AND PERSISTED ACROSS THE NEARSHORE WATERS. AS
LOW LEVEL WINDS HAVE INCREASED...WHAT WAS INITIALLY FOG ACROSS
INLAND AREAS HAS LIFTED INTO AN IFR CIG (MOST AREAS)...BUT VCT HAS
REMAINED DECOUPLED ENOUGH TO REMAIN IN THE FOG AND VLIFR CIGS. EXPECT
LOW STRATUS/FOG TO REACH LRD VERY SHORTLY BASED ON SATELLITE. WRN
AREAS WILL SEE CONDITIONS IMPROVE THE EARLIEST AND WILL SEE VFR
CONDITIONS DEVELOP. LOOKS LIKE ERN AREAS WILL IMPROVE TO MVFR
LEVELS BUT REMAIN THERE THROUGH THE AFTN. STRONGER LOW LEVEL WINDS
TONIGHT SHOULD LEAD TO MAINLY A LOW CIG ISSUE AND EXPECT IFR CIGS
WILL RAPIDLY SPREAD BACK ACROSS THE REGION FROM SE TO NW THROUGH
THE EVENING. LOW CHC OF PRECIP W/ A FROPA MAINLY IN VCT AREA WILL
BE LEFT OUT FOR NOW AS BEST CHC WILL LIKELY OCCUR AFTER 12Z.
STRONG NW WINDS WITH GUSTS AROUND 35 KNOTS WILL OCCUR BEHIND THE
FRONT ON TUE.

PREV DISCUSSION... /ISSUED 447 AM CST MON JAN 31 2011/

MAJOR ARCTIC OUTBREAK THIS WEEK WITH A CHANCE FOR WINTRY
PRECIPITATION...

SHORT TERM...SEA FOG COULD PLAGUE IMMEDIATE COASTAL AREAS INTO
THE AFTN HOURS. SEA MARINE SECTION FOR MORE DISCUSSION ON THE SEA
FOG. WILL SEE AN INCREASE LOW LEVEL WINDS WILL BE DUE TO A STRONG
TROUGH CURRENTLY EXITING SRN CA. THERE ARE SOME STRONG DYNAMICS
ASSOC W/ THE TROUGH AND A NICELY PLACED JET ENTRANCE TO A 150+ KT
JET STREAK ON ITS ERN SIDE ON TUE...BUT STRONG DYNAMICS ARE NOT IN
TUNE WITH TIMING OF THE FRONT OR MOISTURE FIELDS AND THIS WILL
SIGNIFICANTLY LIMIT PRECIP CHCS ACROSS SRN TEXAS. IN FACT MODELS
AGREE THE LOW LEVEL WINDS WILL VEER SW RAPIDLY EARLY TUE DRY
SLOTTING S TX AND SHUNTING ALL THE DEEPER MOISTURE NE OF THE
REGION AND WHILE LIKELY INCREASING THE CAP. THE ONLY LOCATIONS THAT
APPEARS IT MAY HAVE A CHC FOR MORE SIGNIFICANT CONVECTION WITH SOME DEEPER
MOISTURE BRIEFLY IS THE NRN FRINGES OF THE REGION AND ESP NEAR
VCT...BUT THINK THE BULK OF THE CONVECTION WILL BE EVEN NE OF VCT
IF CURRENT PROGS ARE CORRECT. BASED ON THIS WILL SHOW 5-10 POPS
SW...20 POPS FOR THE COASTAL BEND AND 30-40 POPS ACROSS THE NRN
AREAS TONIGHT AND LINGERING 20-30 POPS ACROSS THE ERN 3RD W/ THE
FROPA TUE MORNING. LIMITED TSTM MENTION TO NRN COS.

MODELS ARE TRENDING MORE AND MORE TO THIS TROUGH LEADING TO A
SIGNIFICANT ARCTIC FRONT W/ EASILY THE COLDEST AIR OF THE SEASON.
THE COLDEST AIR WILL LAG A BIT AND WILL MAINLY COME INTO PLAY TUE
NIGHT AND BEYOND...BUT INITIAL FROPA WILL LEAD TO TEMPS FALLING
INTO THE 50S IN THE AFTN FOR MUCH OF THE AREA DESPITE SUNNY SKIES.
APPEARS THERE MAY BE POTENTIAL FOR SOME 40-45 MPH GUSTS TUE W/ THE
FROPA AS WELL AND MAY HAVE TO CONSIDER WIND ADVISORIES ON TUE. WINDY
CONDITIONS COMBINED WITH LOW RH VALUES WILL LIKELY PROVIDE RED
FLAG CONDITIONS/HIGH FIRE DANGER FOR ALL BUT THE NERN AREAS.

,MARINE...DENSE SEA FOG HAS DEVELOPED ACROSS THE NEARSHORE
WATERS AS DEWPOINTS ARE IN THE MID SIXTIES WHILE SSTS IN THE
NEARSHORE WATERS ARE IN THE UPR 50S. THIS IS EXPECTED TO PERSISTS
AND EVEN AS LOW LEVEL WINDS INCREASE...THE STABILITY OVER THE
NEARSHORE WATERS MAY ALLOW THE SEA FOG TO CONTINUE THIS AFTERNOON
AND EVEN INTO THE OVERNIGHT HOURS. EXTENDED THE MARINE DENSE FOG
ADVISORY THROUGH 00Z FOR NOW. OF COURSE THIS COULD MEAN THE
BARRIER ISLAND STAYS IN THE FOG ALL DAY...BUT IT MAY RETRACT BACK
JUST OVER THE WATER THIS AFTN...TOUGH TO SAY. WINDS WILL INCREASE
TO JUST BELOW SCA LEVELS OFFSHORE OVERNIGHT WHERE WATERS ARE A BIT
WARMER...THEN A STRONG ARCTIC FRONT WILL BLAST OFFSHORE ON TUESDAY
LEADING TO STRONG SCA CONDITIONS AND POSSIBLY GALES. STRONG SMALL
CRAFT ADVISORY CONDITIONS ARE EXPECTED TO PERSIST THROUGH FRIDAY
WITH A COMBINATION OF STRONG OFFSHORE WINDS AND ELEVATED SEA
HEIGHTS...ESPECIALLY ACROSS THE OFFSHORE WATERS. WIND SPEEDS
SHOULD RELAX AND SEA HEIGHTS SUBSIDE THROUGH THE WEEKEND WITH THE
RETURN OF ONSHORE FLOW.

LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...TEMPERATURES WILL BE ON
A FREE FALL TUESDAY NIGHT AS VERY COLD AIR SURGES INTO SOUTH TEXAS
IN WAKE OF THE ARCTIC FRONTAL PASSAGE EARLIER IN THE DAY.
TEMPERATURES WILL FALL INTO THE 30S BY MIDNIGHT AND MID 20S TO NEAR
FREEZING BY EARLY WEDNESDAY MORNING. BREEZY NORTHERLY WINDS COMBINED
WITH THESE TEMPERATURES WILL CAUSE WIND CHILL VALUES TO DROP INTO
THE TEENS AND LOWER 20S. TEMPERATURES WEDNESDAY AFTERNOON WILL
STRUGGLE TO GET OUT OF THE 30S TO LOWER 40S WHILE STRONG COLD AIR
ADVECTION CONTINUES AS HIGH PRESSURE FURTHER BUILDS INTO THE REGION.
THE COLDEST TEMPERATURES OF THE SEASON CAN BE EXPECTED BY THURSDAY
MORNING WITH A HARD FREEZE FORECASTED FOR ALL LOCATIONS BUT THE
COAST...WHERE TEMPERATURES WILL BE AT OR BELOW FREEZING FOR SEVERAL
HOURS. A HARD FREEZE WATCH/WARNING WILL LIKELY BE NEEDED AS THIS
TIME FRAME APPROACHES.

A MIX OF WINTRY PRECIPITATION WILL BE POSSIBLE THURSDAY THROUGH
FRIDAY AS A STRONG MID/UPPER LEVEL DISTURBANCE PUSHES ACROSS THE
STATE OF TEXAS...WHERE COLD AIR REMAINS IN PLACE. HOW THIS EVENT
UNFOLDS WILL BE HIGHLY DEPENDENT ON THE EXACT TRACK OF THIS SYSTEM
AND AMOUNT OF MOISTURE RETURN THURSDAY INTO FRIDAY. WHILE THERE
REMAINS A GREAT DEAL OF UNCERTAINTY AT THIS TIME...FORECAST MODEL
SOUNDINGS DO INDICATE ANY PRECIPITATION THAT FALLS WILL BE OF THE
FROZEN NATURE ACROSS MUCH OF SOUTH TEXAS. AS THE TROUGH PUSHES EAST
ON FRIDAY...CHANCES FOR PRECIPITATION END FROM WEST TO EAST.
TEMPERATURES MODIFY THROUGH THE WEEKEND WITH ONSHORE FLOW RETURNING
LATE IN THE WEEKEND WHILE ANOTHER COLD FRONT LOOKS POSSIBLE BY EARLY
NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    77  64  67  29  39  /  10  20  10  10   0
VICTORIA          75  62  64  25  36  /  10  40  30  10   0
LAREDO            90  60  67  29  40  /  10  10  10  10   0
ALICE             84  63  66  28  39  /  10  20  10  10   0
ROCKPORT          72  63  66  31  39  /  10  30  20  10   0
COTULLA           85  57  62  25  39  /  10  30  10  10   0
KINGSVILLE        82  63  70  28  40  /  10  20  10  10   0
NAVY CORPUS       74  63  67  32  41  /  10  20  10  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR THE FOLLOWING ZONES: DUVAL...JIM WELLS...KLEBERG...LA
     SALLE...LIVE OAK...MCMULLEN...NUECES...SAN PATRICIO...WEBB.

GM...DENSE FOG ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
     BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR...
     COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
     COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM.

&&

GW/86...SHORT TERM
JR/76...LONG TERM
Hazardous weather outlook, Jan 31, 3:19 PM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
319 PM CST MON JAN 31 2011

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
319 PM CST MON JAN 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DENSE SEA FOG WILL REDUCE VISIBILITIES TO AROUND 1/2 NM OR LESS
ALONG THE NORTHERN NEARSHORE WATERS AND BAYS OF THE COASTAL BEND.
VISIBILITIES WILL BE SLIGHTLY BETTER OVER THE SOUTHERN NEARSHORE
WATERS AND BAYS DUE TO THE WARMER WATER TEMPERATURES AND MORE
SOUTHERLY FLOW EXPECTED. ALSO...THERE IS A SLIGHT CHANCE FOR NON-
SEVERE THUNDERSTORMS OVER THE NORTHERN COASTAL BEND AND VICTORIA
AREA OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A GALE WATCH IS IN EFFECT FOR THE NEARSHORE AND OFFSHORE WATERS
TUESDAY AFTERNOON AND PART OF TUESDAY EVENING. A RED FLAG WARNING
IS IN EFFECT FOR ALL COUNTIES OF SOUTH TEXAS EXCEPT FOR CALHOUN
AND ARANSAS COUNTIES. A FREEZE WATCH IS ALSO IN EFFECT FOR ALL OF
SOUTH TEXAS FOR WEDNESDAY MORNING.

AN ARCTIC COLD FRONT WILL PUSH THROUGH SOUTH TEXAS TUESDAY
MORNING. IN WAKE OF THE FRONTAL PASSAGE...FREEZING TEMPERATURES
WILL BE LIKELY WEDNESDAY...THURSDAY AND FRIDAY MORNINGS FOR MUCH OF
SOUTH TEXAS. A HARD FREEZE WILL BE LIKELY ACROSS INLAND LOCATIONS
DURING THE EARLY MORNING HOURS WEDNESDAY THROUGH FRIDAY. THE COLD
TEMPERATURES AND BREEZY NORTHERLY WINDS WILL CAUSE WIND CHILL
VALUES TO DROP INTO THE SINGLE DIGITS TO LOWER 20S TUESDAY NIGHT
AND WEDNESDAY.

A POTENT MID/UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS TEXAS
THURSDAY AND FRIDAY. THERE IS A POTENTIAL FOR WINTER PRECIPITATION
AS TEMPERATURES ARE EXPECTED TO REMAIN BELOW FREEZING THROUGH A DEEP
LAYER OF THE LOWER ATMOSPHERE. WHILE IT IS EARLY TO FOCUS ON
SPECIFICS....THERE IS SOME POTENTIAL FOR SNOW ACCUMULATIONS OVER THE
BRUSH COUNTY AND INLAND PORTIONS OF THE COASTAL BEND.

STRONG SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED BEHIND THE
FRONTAL PASSAGE TUESDAY WITH BUILDING SEAS OFFSHORE. THE STRONG
OFFSHORE FLOW AND HIGH SEAS WILL LIKELY PERSIST THROUGH
FRIDAY...ESPECIALLY OFFSHORE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/MJG/JR

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 11:39 PM CSTMarine Dense Fog AdvisoryCRP15 hr
Jan 31, 7:08 AM CSTFire Weather WatchCRPDuval, Jim Wells, Kleberg, La Salle, Live Oak, McMullen and 3 more8 hr
Jan 31, 3:12 PM CSTGale WatchCRP13 hr
Jan 31, 3:12 PM CSTMarine Dense Fog AdvisoryCRP15 hr
Jan 31, 3:38 PM CSTHard Freeze WatchCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more13 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.